MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Catalog Number 7210569
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code (b)(6).The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product.The arm labels were damaged. the device had an aluminum dumbbell.The battery terminal was damaged.A functional evaluation was performed. the device failed the weight test.The piston migration was at.58 inches.The reported complaint was confirmed and the root cause has been associated with a stress problem.The evaluated failure of a failed weight test has a root cause that has been associated with a seal  failure. a review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.  internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that the spider ii positioner has been returned from repair, but on checking the equipment it was discovered that the battery will not load in to the positioner.Two different batteries have been tried.No case reported; therefore, there was no patient involvement.Results of investigation have concluded that this unit failed weight test which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product.The arm labels were damaged.The device had an aluminum dumbbell.The battery terminal was damaged.A functional evaluation was performed.The device failed the weight test.The piston migration was at.58 inches.The reported complaint was confirmed and the root cause has been associated with a stress problem.The evaluated failure of a failed weight test has a root cause that has been associated with a seal failure.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.

Brand Name
POSITIONER SPIDER LIMB
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11474124
Report Number1643264-2021-00979
Device Sequence Number17063555
Product Code FWZ
UDI-Device Identifier03596010511201
UDI-Public3596010511201
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1